Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had throat infection and tender lymph node. On Zithromax and Cataflam. Why I am having breathing difficulty?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
Hi I had symptoms of a throat infection and tender lymph nodes. I saw a doctor yesterday who suspects it may be strep throat and started me on Zithromax 500mg once a day for 5 days, and also ordered a throat swab culture.
While the lymph nodes swelling has subsided, my main problem is that my throat is very dry and congested and feels swollen, so much so that when I lie down to sleep, I feel some discomfort in breathing which is causing some anxiety. I haven't been able to sleep properly for two days now due to this throat inflammation.
When I sit up, it's considerably better, but as I said, when lying down it's not comfortable.
I will be following up to see the doctor tomorrow, but in the mean time, can you please advise what I could do for this. I may add that on the doctor's instruction I also am taking Cataflam (diclofenac) as an anti-inflammatory, and I took three tablets today approximately every six hours.
Posted Mon, 29 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 6 hours later

Thanks for writing to H.C.M. for yur query.

I have gone through your query regarding dryness in throat, though you are taking medicine for throat infection and associated cervical lymphadenitis.

You are taking antibiotic and anti inflammatory these will help in controlling infectin and inflammation, as for as dryness in throat is concern this occurs due to infection and partly due to mouth breathing because in cases of throat infection there occurs simultaneous inflammation in nose and nasopharynx which gives obstruction in air flow through nose during sleeping hours.

To manage dryness you may take-

(a) Mucolytic cough syrup.

(b) Steam inhalation.

I think this will help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor